Alert archive / Minnesota / Gale Warnings in 2014
Gale Warning 13, NWS Duluth, MN
NWS Duluth, MN issued this gale warning at Dec 30, 2014, 3:25 PM CST. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2014, 3:25 PM CST (21:25 UTC)
- Expired
- Jan 1, 2015, 4:00 AM CST
- In force
- 37 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted, in the capitals the NWS used until 2016.
840 WHUS73 KDLH 302125 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 325 PM CST TUE DEC 30 2014 LSZ146-147-310530- /O.UPG.KDLH.SC.Y.0077.000000T0000Z-141231T0400Z/ /O.NEW.KDLH.GL.W.0013.141230T2125Z-150101T0000Z/ PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- 325 PM CST TUE DEC 30 2014 ...GALE WARNING IN EFFECT UNTIL 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * SUSTAINED WINDS...INCREASING TO 30 KTS. * WIND GUSTS...INCREASING TO 40 KTS. * WAVES...INCREASING 6 TO 8 FT TONIGHT...9 TO 11 BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ121-140>145-148-310530- /O.NEW.KDLH.GL.W.0013.141230T2125Z-150101T0000Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-OAK POINT TO SAXON HARBOR WI- 325 PM CST TUE DEC 30 2014 ...GALE WARNING IN EFFECT UNTIL 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST WEDNESDAY. * SUSTAINED WINDS...INCREASING TO 30 KTS TONIGHT. * WIND GUSTS...INCREASING TO 40 KTS TONIGHT. * WAVES...INCREASING TO 6 TO 8 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ CLC
6 follow-up statements
762 WHUS73 KDLH 302208 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 408 PM CST TUE DEC 30 2014 LSZ121-140>148-310615- /O.NEW.KDLH.UP.W.0002.141230T2208Z-150101T0000Z/ /O.CON.KDLH.GL.W.0013.000000T0000Z-150101T0000Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 408 PM CST TUE DEC 30 2014 ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 6 PM CST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST WEDNESDAY. * SUSTAINED WINDS...INCREASING TO 30 KTS. * WIND GUSTS...INCREASING TO 40 KTS. * WAVES...INCREASING 6 TO 8 FT TONIGHT...9 TO 11 BY MORNING. * ICE ACCUMULATIONS...WILL BE HEAVY. * WIND DIRECTION...WEST TO SOUTHWEST * WIND SPEEDS/GUSTS...GALES TO 40 KTS. * WAVE DIRECTION...WEST TO SOUTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$
107 WHUS73 KDLH 310329 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 929 PM CST TUE DEC 30 2014 LSZ121-140>148-311100- /O.CON.KDLH.GL.W.0013.000000T0000Z-150101T0000Z/ /O.CON.KDLH.UP.W.0002.000000T0000Z-150101T0000Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 929 PM CST TUE DEC 30 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... * SUSTAINED WINDS...GALES TO 40 KNOTS. * WAVES...INCREASING 6 TO 8 FT TONIGHT...9 TO 11 BY MORNING. * ICE ACCUMULATIONS...WILL BE HEAVY...ESPECIALLY ON VESSELS HEADING INTO THE WEST OR SOUTHWEST. * WIND DIRECTION...WEST TO SOUTHWEST PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ DAP
627 WHUS73 KDLH 310931 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 331 AM CST WED DEC 31 2014 LSZ121-140>148-311745- /O.CON.KDLH.GL.W.0013.000000T0000Z-150101T0000Z/ /O.CON.KDLH.UP.W.0002.000000T0000Z-150101T0000Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 331 AM CST WED DEC 31 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...20 TO 30 KNOTS WITH GALES TO 40 KNOTS. * WAVES...9 TO 11 FEET SUBSIDING TO 6 TO 8 FEET LATE THIS AFTERNOON. * ICE ACCUMULATIONS...WILL BE HEAVY...ESPECIALLY ON VESSELS HEADING INTO THE SOUTHWEST OR WEST. * WIND DIRECTION...SOUTHWEST TO WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ JJM
453 WHUS73 KDLH 311536 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 936 AM CST WED DEC 31 2014 LSZ121-140>148-312345- /O.CON.KDLH.GL.W.0013.000000T0000Z-150101T0000Z/ /O.CON.KDLH.UP.W.0002.000000T0000Z-150101T0000Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 936 AM CST WED DEC 31 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...20 TO 30 KNOTS WITH GALES TO 40 KNOTS. * WAVES...9 TO 11 FEET SUBSIDING TO 6 TO 8 FEET LATE THIS AFTERNOON. * WIND DIRECTION...SOUTHWEST TO WEST. * ICE ACCUMULATIONS...WILL BE HEAVY...ESPECIALLY ON VESSELS HEADING SOUTHWEST OR WEST INTO THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ G2
293 WHUS73 KDLH 312143 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 343 PM CST WED DEC 31 2014 LSZ140>145-010545- /O.CAN.KDLH.GL.W.0013.000000T0000Z-150101T0000Z/ /O.NEW.KDLH.SC.Y.0078.141231T2143Z-150101T1000Z/ /O.CAN.KDLH.UP.W.0002.000000T0000Z-150101T0000Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 343 PM CST WED DEC 31 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST THURSDAY... ...GALE WARNING IS CANCELLED... ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST THURSDAY. THE HEAVY FREEZING SPRAY WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...20 TO 30 KNOTS. * WIND DIRECTION...WEST TO SOUTHWEST. * WAVES...4 TO 8 FEET SUBSIDING TO 2 TO 5 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-148-010545- /O.CAN.KDLH.GL.W.0013.000000T0000Z-150101T0000Z/ /O.NEW.KDLH.SC.Y.0078.141231T2143Z-150101T1000Z/ /O.CAN.KDLH.UP.W.0002.000000T0000Z-150101T0000Z/ BAYFIELD TO OAK POINT WI-OAK POINT TO SAXON HARBOR WI- 343 PM CST WED DEC 31 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST THURSDAY... ...GALE WARNING IS CANCELLED... ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST THURSDAY. THE HEAVY FREEZING SPRAY WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...20 TO 30 KNOTS. * WIND DIRECTION...WEST TO SOUTHWEST. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ146-147-010545- /O.EXT.KDLH.GL.W.0013.000000T0000Z-150101T1000Z/ /O.EXT.KDLH.UP.W.0002.000000T0000Z-150101T1000Z/ PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- 343 PM CST WED DEC 31 2014 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM CST THURSDAY... ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 4 AM CST THURSDAY... * WINDS...GALES TO 40 KNOTS...DECREASING TO AROUND 35 KNOTS LATE TONIGHT. * WIND DIRECTION...SOUTHWEST TO WEST. * WAVES...6 TO 8 FEET SUBSIDING TO 5 TO 7 FEET LATE TONIGHT. * ICE ACCUMULATIONS...WILL BE HEAVY...ESPECIALLY ON VESSELS HEADING SOUTHWEST OR WEST INTO THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ G2
434 WHUS73 KDLH 312150 AAA MWWDLH URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 350 PM CST WED DEC 31 2014 LSZ146-147-010600- /O.CON.KDLH.GL.W.0013.000000T0000Z-150101T1000Z/ /O.CON.KDLH.UP.W.0002.000000T0000Z-150101T1000Z/ PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- 350 PM CST WED DEC 31 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY... * WINDS...GALES TO 40 KNOTS...DECREASING TO AROUND 35 KNOTS LATE TONIGHT. * WIND DIRECTION...WEST TO SOUTHWEST. * WAVES...6 TO 8 FEET SUBSIDING TO 5 TO 7 FEET LATE TONIGHT. * ICE ACCUMULATIONS...HEAVY...ESPECIALLY ON VESSELS HEADING SOUTHWEST OR WEST INTO THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ LSZ140>145-010600- /O.CON.KDLH.SC.Y.0078.000000T0000Z-150101T1000Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 350 PM CST WED DEC 31 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY... * WINDS...20 TO 30 KNOTS. * WIND DIRECTION...WEST TO SOUTHWEST. * WAVES...4 TO 8 FEET SUBSIDING TO 2 TO 5 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-148-010600- /O.CON.KDLH.SC.Y.0078.000000T0000Z-150101T1000Z/ BAYFIELD TO OAK POINT WI-OAK POINT TO SAXON HARBOR WI- 350 PM CST WED DEC 31 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY... * WINDS...20 TO 30 KNOTS. * WIND DIRECTION...WEST TO SOUTHWEST. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ G2
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this gale warning went out at Dec 30, 3:11 PM CST, 14 minutes earlier.
Area forecast discussion, Dec 30, 3:11 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
311 PM CST TUE DEC 30 2014
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 311 PM CST TUE DEC 30 2014
AT 300 PM...THERE WAS A LARGE AREA OF SURFACE HIGH PRESSURE
CENTERED OVER THE NORTHERN PLAINS. THE NORTHLAND HAD SUNNY TO
MOSTLY SUNNY SKIES AND 5 TO 10 MPH WESTERLY WINDS. TEMPERATURES
WERE IN THE RANGED FROM A FEW DEGREES ABOVE ZERO OVER THE SOUTHERN
FORECAST AREA TO SEVERAL DEGREES BELOW ZERO OVER THE NORTHERN
FORECAST AREA.
TONIGHT AND WEDNESDAY MORNING...TEMPERATURES SHOULD DROP TO 5 TO
15 DEGREES BELOW ZERO THANKS TO THE CLEAR SKIES THIS EVENING. THE
WINDS WILL BECOME SW LATER TONIGHT IN ADVANCE OF AN APPROACHING
TROUGH IN CANADA. THE WINDS WILL INCREASE TO ABOUT 10 TO 20 MPH
AFTER MIDNIGHT. THE COMBINATION OF THE WINDS AND COLD TEMPERATURES
WILL RESULT IN WIDESPREAD WIND CHILLS OF 25 TO 35 BELOW ZERO
TONIGHT. A WIND CHILL ADVISORY HAS BEEN ISSUED FOR THE NORTHLAND.
INCREASING CLOUD COVER WITH THE APPROACHING TROUGH AND WEAK
SHORTWAVES WILL RESULT IN SLIGHTLY INCREASING TEMPERATURES OVER
NORTHERN MINNESOTA LATER TONIGHT. THIS SHOULD IMPROVE THE WIND
CHILLS ENOUGH BEFORE DAWN TO ALLOW THE ADVISORY IN NE MINNESOTA TO
DROP OFF AT 6 AM. HOWEVER...THE VERY COLD WIND CHILLS WILL LINGER
LONGEST IN NW WISCONSIN...WHICH IS WHY THE ADVISORY DOES NOT END
THERE UNTIL 10 AM.
WEDNESDAY...IT LOOKS A BLUSTERY DAY WITH GUSTY WINDS AND
TEMPERATURES REACHING ABOUT 10 TO 15 DEGREES. STRAIGHT MODEL CLOUD
COVER DOES NOT APPEAR TO BE DOING WELL. SOUNDINGS SUGGEST MORE
CLOUD COVER...SO HAVE MORE CLOUD COVER THAN MODELS. THERE COULD BE
SOME FLURRIES OVER NORTHERN MINNESOTA.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 311 PM CST TUE DEC 30 2014
FAST-MOVING NORTHWEST FLOW WILL BE THE RULE ACROSS THE NORTHLAND
THROUGH EARLY NEXT WEEK WITH A LONG WAVE TROUGH CENTERED NEAR HUDSON
BAY. A SERIES OF SHORTWAVES WILL ROTATE THROUGH THE FAST
FLOW...BRINGING SMALL CHANCES OF SNOW. THE FIRST CHANCE OF SNOW WILL
BE THURSDAY...AND WITH LITTLE MOISTURE AND WEAK LIFT...DON'T EXPECT
MUCH IN THE WAY OF ACCUMULATION.
A MORE SUBSTANTIAL WAVE WILL COME THROUGH DURING THE
WEEKEND...FRIDAY NIGHT AND SATURDAY...AND CARVE OUT A A DEEPENING
TROF OVER THE UPPER MIDWEST. THE SFC LOW WILL MOVE ITS WAY ACROSS THE
DAKOTAS AND ACROSS SRN MN AND SRN WI. LOOKS LIKE THERE WILL BE SOME
EXTRA LIFT FROM STRONG FGEN FORCING ACROSS NRN MN...SATURDAY. THE
GFS IS SHOWING AND THE ECMWF IS HINTING AT THE STRONG LIFT IN THE
DENDRITIC GROWTH ZONE ON SATURDAY..SO WITH THE HIGH SNOW RATIOS AND
THE GOOD DENDRITIC GROWTH...COULD SEE A FEW INCHES OF SNOW IN A SHORT
PERIOD OF TIME. THIS SYSTEM WILL BEAR WATCHING.
FOLLOWING THIS STORM FOR SUNDAY/MONDAY..ANOTHER SURGE OF VERY COLD
ARCTIC AIR IS LIKELY. AND THIS ONE MAY BE COLDER THAT OUR CURRENT
COLD SNAP GIVEN THAT WE WILL LIKELY HAVE AT LEAST A FEW INCHES OF
FRESH SNOW IN THE WAKE OF THE WEEKEND SYSTEM IN MANY AREAS..MANY
AREAS WILL REACH WELL INTO THE -20S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1150 AM CST TUE DEC 30 2014
MOSTLY VFR CONDITIONS...WITH THE EXCEPTION OF THIN MVFR STRATUS
AT KINL AND KHIB WHICH SHOULD IMPROVE AFT 20Z. WINDS FROM 250 WILL
INCREASE TO G25...AND CONTINUE THROUGH MUCH OF FCST PRD.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH -9 12 7 12 / 0 10 10 20
INL -12 11 3 5 / 10 10 10 10
BRD -9 13 8 15 / 0 0 10 20
HYR -13 12 3 17 / 0 10 10 30
ASX -6 14 7 15 / 10 10 20 20
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY
FOR MNZ010>012-018>021-025-026-033>038.
WI...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 10 AM CST
WEDNESDAY FOR WIZ001>004-006>009.
LS...SMALL CRAFT ADVISORY UNTIL 10 PM CST THIS EVENING FOR LSZ146-147.
&&
SHORT TERM...GROCHOCINSKI
LONG TERM...CLC
AVIATION...CLCHazardous weather outlook, Dec 30, 2:11 PM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 211 PM CST TUE DEC 30 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-311200- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 211 PM CST TUE DEC 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER COLD NIGHT IS EXPECTED TONIGHT WITH DANGEROUS WIND CHILLS OF 25 TO 35 BELOW ZERO. A WIND CHILL ADVISORY HAS BEEN ISSUED FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. PLEASE READ THE LATEST WINTER WEATHER MESSAGE FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE LINGERING WIND CHILLS OF 25 TO 35 BELOW ZERO OVER NORTHWEST WISCONSIN WEDNESDAY MORNING. A WIND CHILL ADVISORY HAS BEEN ISSUED UNTIL LATE WEDNESDAY MORNING. PLEASE READ THE LATEST WINTER WEATHER MESSAGE FOR MORE INFORMATION. A WINTER STORM EXPECTED TO MOVE ACROSS THE MIDWEST LATER THIS WEEK MAY BRING ACCUMULATING SNOW TO THE OUTLOOK AREA FRIDAY NIGHT THROUGH SATURDAY NIGHT. IT IS TOO SOON TO DETERMINE SPECIFIC SNOWFALL AMOUNTS...BUT SNOWFALL ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-311200- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 211 PM CST TUE DEC 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WEST WINDS OVER WESTERN LAKE SUPERIOR WILL CAUSE DANGEROUS CONDITIONS FOR SMALL CRAFT TODAY OVER THE SOUTH SHORE OF LAKE SUPERIOR FROM PORT WING TO THE APOSTLE ISLANDS. WINDS WILL INCREASE CONSIDERABLY TO GALES TONIGHT AND CONTINUING INTO WEDNESDAY AND WEDNESDAY NIGHT. A GALE WARNING MAY BE NEEDED. INTERESTED INDIVIDUALS SHOULD MONITOR THE LATEST MARINE STATEMENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WEST WINDS...POSSIBLY GALE FORCE...WILL PERSIST INTO WEDNESDAY AND WEDNESDAY NIGHT. DANGEROUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED. MARINERS ON LAKE SUPERIOR SHOULD KEEP UPDATED ON THE LATEST WEATHER INFORMATION. GROCHOCINSKI MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 10:05 AM CST | Small Craft Advisory | DLH | 5 hr | |
| Dec 30, 2:05 PM CST | Wind Chill Advisory | DLH | Aitkin, Carlton, Cass, Cook, Crow Wing, Itasca and 4 more | 20 hr |
| Dec 30, 4:08 PM CST | Heavy Freezing Spray Warning | DLH | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.